T Nation

How Long for the Body to Adjust to Changes?

How long for body to adjust to changes?

These are my current labs after recently lowering my dose slightly, this is also a trough level:

TT 28.2 nmol/l 812 ng/dl

E2 135 pmol/l 36.7 pg/ml

SHBG 15 nmol/l

Prolactin 199 mU/l

TSH 1.77 miU/l

Free T4 16.3 pmol/l

Albumin 46.1 g/l

Numbers seem perfect and my dose is very low and I seem to be either super sensitive or a good responder:

Test E 25mg e3.5 days
HCG 140iu eod

This was my previous protocol and all my levels were very high including TT FT and E2, I had problems sleeping and was very irritable and snappy:
Test E 50mg e3.5 days
HCG 250iu eod

Since I’ve lowered my dose and levels I seem to be extremely tired all the time with lack of energy and not the same pump or strength in the gym.

I know that my body is very sensitive to fluctuations and my body likes a steady and consistent level.

Will it just take my body to adjust to the lower levels for a few weeks?
Don’t want to be tired like this all the time even though my numbers are all good.

Anyone any thoughts?

The reason why your free hormone levels were so high on what I would consider a typical weekly dosage is because your SHBG is lower.

Whenever you change the dosage you are throwing your body a curve ball causing your hormones to be in flux and will stabilize at 6 weeks and your body may take 8 weeks to adapt.

When on an EOD protocol I feel fluctuations for the first week, but hardly at all beyond 1 week. I feel tired all the time when my Total T is in the 500-600 ranges even after levels are stable and seem to have more energy, higher libido and much better erections in the low 400’s.

It’s also possible HCG is causing some of your issues.

Are the numbers you posted on 25 E3.5D? or 50 E3.5D?

Brilliant insight thanks, to the point!

So what your saying is just tough it out and let m body work it out instead of upping dose again?

Wish I would have started off lower and worked up instead of high to low.

25mg e3.5 days.

Those are really good numbers for that protocol. What were your numbers on 50 mg 3.5D? It takes a while to get physical changes. I think if you went in between the 25 and 50, you would see faster changes. I think 4-6 months for noticeable changes.

Remember because your dosage is lower than at any time before, your levels are going to be really low in the beginning, this might be why you are tired and not because your levels are high.

Once you do this 20-30 times, you’ll know what to do and probably won’t need labs to know what’s going on.

I lowered my dosage from 20mg EOD which got me to 640 ng/dL in just two weeks and now am doing 10mg EOD (40mg weekly) and did my injection a couple hours ago and already feeling good after each injection.

I felt a big fluctuations last night on my first injection on the new protocol, each new injection the fluctuations will get smaller.

My numbers before were well over 1200 and over 52 for E2, like actually even higher than they actually. Couldn’t sleep at all.

To be honest I actually felt better when I was on Nebido, the first 3 weeks were amazing then crashed hard, but the ups where better than Test E ups.

Might follow your drill and go to EOD and see if that’s better?

You crashed hard because your natural T was being suppressed and were left with mostly nebido which for some takes a long time for the body to adjust and some guys never feel good on nebido.

The enanthate seems to cause bigger fluctuations unless I’m injecting daily, on an enanthate EOD I feel big lows on the days I’m not injecting where the cypionate lows are minimal to non-existent beyond the first week.

I may have missed it but I can’t see how long you’ve been on your current dose/protocol.

Be aware that if you switch protocols (to EOD, for example) you are going to go through more fluctuations and changes. Especially as you are sensitive like me (I am currently on 36mg per week, and things are going very well), you need to take this into account. Let any protocol settle for at least 6 to 8 weeks before changing it, and that includes shot frequency.

I also suggest keeping a daily log. Like an excel sheet with dated rows. That’s for anyone starting out on TRT, or doing a dose change. Two sentences at the end of each day to tell yourself what you went through that day.

I also rate myself on scales of mood, motivation, anxiety and libido. Take a couple minutes at most. Slightly OCD but can be extremely handy to look back on when judging the effectiveness of different protocols.

It’ll take 6 weeks for your body to stabilize (this is when you can get bloodwork) and it may take 8-12 weeks for you to feel good. Most people feel the benefits by week 8 but you may feel even better by week 12. If you feel shitty by week 8, I’d just change something; if you feel ok by week 8, I’d wait another month to see if you need more time to feel great.

Numbers aren’t an anomaly per se, but on TRT things work differently for every person. Go by symptoms. I also don’t see your FT. Many people need an FT of 30+ pg/mL to feel best.

  1. Off the bat, since you’re very sensitive to fluctuations I would go on a dailies protocol.
  2. Drop the HCG until you get your T dialed in (symptom-relief).
  3. Please post your FT. I’ve had similar levels to you and the exact same symptoms when I ran 15mg everyday, this brought me to 22 FT. I then increased my dose to 22mg everyday and my FT went up to 30 pg/mL - after about a month I felt night and day better. Many docs have found most their patients to feel best after hitting 30+ FT and about 150-200mg/weekly testosterone. I certainly found this the case going from 105mg to 154mg. At 105mg/week I felt exactly like you did, with the lab results reflecting the same thing.

I do this just because it makes me feel proactive but in reality it’s useless to base anything while your body is syncing up the protocol. Judge how you feel after 8 weeks, not before. Honestly this stuff may drive you crazy, best to just accept you may feel shitty for a month or two, and assess after the appropriate time.

1 Like

Appreciate the help.

So it’s completely normal for me to feel tired and very low after lowering a dose? If that’s the case I feel more comfortable in changing things and roughing it out for a month or so.

I wish I had of started off low then worked up but my doctor started me off very high and all my levels were extremely high. I worry as my body might have got used to those high levels and the lower dose might not work for me but I’ll give it time.

My FT is still very high, I don’t have exact numbers but it’s actually like double the reference range because of my low SHBG.

I’ve basically cut my Test and HCG doses both in half.

Yes, any changes will have you feel crappy.

This won’t happen. Your body doesn’t build a tolerance to testosterone as it already expects it in your body. Once you go through a protocol it will adapt and this doesn’t change unless there’s other substances involved or you significantly change bodyfat.

Probably better for you to say “I wish I injected more often but my doctor started me injected too little a week and with two variables instead of one”

I’d still be interested in the numbers for FT to get a good estimate. SHBG is only one variable that affects how you may feel out of like a hundred, don’t fixate on it so much.

I wouldn’t do this. Just go without HCG and keep a reasonable dose of test. I’d personally do 22mg daily for 8 weeks and this would be a good starting point. You can try what you want but if what you currently try doesn’t work after 8 weeks, remember this suggestion and try it. Many many others will advise the same.

It’s great to know that this is normal, I almost went back to higher dose as I thought that’s what I must need as I’m tired and losing sex drive and so on but as you say I’ll let my body adjust to the new protocol and lower dose, I’m hoping I’ll actually feel better in the long run.

My FT is 1.05 nmol/l the range is 0.2 - 0.62 nmol/l

Yeah commit 8 weeks to something. Dropping HCG is a good start. If this protocol doesn’t work definitely increase number of injections while reducing your dose. People with low SHBG don’t handle large hormone fluctuations well. You solve this by lowering your dose and increasing injections in a week. This reduces the peaks and troughs (fluctuations).

I agree you could definitely drive yourself crazy. Not bad advice.

That said the log/diary contains very useful information and you never know when it may come in very handy. It has for me.